Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 23, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 13, 2006, 1:55 PM MST for 10 counties in North Dakota. It took effect at Nov 14, 2006, 9:00 AM MST. It was in force for 15 min.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 1:55 PM MST (20:55 UTC)
- In effect from
- Nov 14, 2006, 9:00 AM MST
- Expired
- Nov 14, 2006, 9:15 AM MST
- In force
- 15 min
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 167 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 132055 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CST MON NOV 13 2006 ...WINDY WEATHER SOUTHWEST ON TUESDAY... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON TUESDAY BRINGING COOLER AIR AND GUSTY WINDS TO WESTERN NORTH DAKOTA. THE STRONGEST WINDS ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH ARE EXPECTED TOMORROW AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH BY LATE EVENING. NDZ017-018-031>033-040>045-140500- /O.NEW.KBIS.WI.Y.0023.061114T1600Z-061115T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 255 PM CST MON NOV 13 2006 /155 PM MST MON NOV 13 2006/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY. A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON TUESDAY BRINGING COOLER AIR AND GUSTY WINDS TO WESTERN NORTH DAKOTA. THE STRONGEST WINDS ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH ARE POSSIBLE TOMORROW AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH BY LATE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ JF
3 follow-up statements
000 WWUS73 KBIS 140502 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1102 PM CST MON NOV 13 2006 ...WINDY WEATHER SOUTHWEST ON TUESDAY... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON TUESDAY BRINGING COOLER AIR AND GUSTY WINDS TO WESTERN NORTH DAKOTA. THE STRONGEST WINDS ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH ARE EXPECTED TOMORROW AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH BY LATE EVENING. NDZ017-018-031>033-040>045-141000- /O.CON.KBIS.WI.Y.0023.061114T1600Z-061115T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 1102 PM CST MON NOV 13 2006 /1002 PM MST MON NOV 13 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY. A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON TUESDAY BRINGING COOLER AIR AND GUSTY WINDS TO WESTERN NORTH DAKOTA. THE STRONGEST WINDS ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH ARE POSSIBLE TOMORROW AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH BY LATE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
000 WWUS73 KBIS 141003 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CST TUE NOV 14 2006 ...WINDY WEATHER EXPECTED TODAY... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA TODAY...BRINGING COOLER AIR AND GUSTY WINDS TO WESTERN NORTH DAKOTA. THE STRONGEST WINDS WILL DEVELOP ACROSS SOUTHWESTERN NORTH DAKOTA. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH BY LATE EVENING. NDZ042-045-141115- /O.CAN.KBIS.WI.Y.0023.061114T1600Z-061115T0300Z/ GRANT-SIOUX- INCLUDING THE CITIES OF...ELGIN...FORT YATES 403 AM CST TUE NOV 14 2006 /303 AM MST TUE NOV 14 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS WILL INCREASE THIS AFTERNOON OUT OF THE NORTHWEST AT 15 TO 25 MPH...BEHIND AN ADVANCING COLD FRONT. HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA. $$ NDZ017-018-031>033-040-041-043-044-141815- /O.EXT.KBIS.WI.Y.0023.061114T1800Z-061115T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 403 AM CST TUE NOV 14 2006 /303 AM MST TUE NOV 14 2006/ ...WIND ADVISORY NOW IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH BY LATE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ JC
000 WWUS73 KBIS 141615 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1015 AM CST TUE NOV 14 2006 ...WIND ADVISORY CANCELLED... .ALTHOUGH WINDY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT THIS AFTERNOON...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. NORTHWEST WINDS OF 20 TO 30 MPH ARE STILL EXPECTED ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH DURING THE EVENING. NDZ017-018-031>033-040-041-043-044-141715- /O.CAN.KBIS.WI.Y.0023.061114T1800Z-061115T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 1015 AM CST TUE NOV 14 2006 /915 AM MST TUE NOV 14 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT THIS AFTERNOON...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. NORTHWEST WINDS OF 20 TO 30 MPH ARE STILL EXPECTED ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH DURING THE EVENING HOURS. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 13, 1:20 PM MST, 35 minutes earlier.
Area forecast discussion, Nov 13, 1:20 PM MST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 220 PM CST MON NOV 13 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... MAIN FORECAST CONCERNS CONTINUE TO BE THE WEATHER ASSOCIATED WITH THE UPPER LOW MOVING THROUGH SOUTHERN CANADA. AGAIN...HAVE GENERALLY FOLLOWED THE GFS...BUT HAVE USED NAM WINDS FOR THE FIRST 24-HOURS. H5 UPPER LOW MAKES ITS TREK ACROSS SOUTHERN CANADA TONIGHT AND TUESDAY. ASSOCIATED NORTHERN SURFACE LOW WILL REMAIN IN SOUTHERN CANADA SO NO SIGNIFICANT SNOW IS EXPECTED. IN FACT...MOISTURE WITH THE NORTHERN SYSTEM WILL BE VERY MINIMAL ACROSS CWA. HOWEVER...12Z GFS BRINGS SOME MOISTURE ACROSS SOUTHERN PORTIONS OF CWA FROM THE SOUTHERN LOW. SO...HAVE RAISED POPS A BIT FOR TUESDAY ALONG THE SOUTH DAKOTA BORDER. HAVE LEFT WEDNESDAY DRY AS UPPER RIDGE BUILDS OVER THE NORTHERN PLAINS. LEFT SMALL POPS FOR THURSDAY FROM EARLIER FORECAST...HOWEVER THIS PRECIP CHANCE IS IFFY. COLD ADVECTION BEHIND THE SURFACE TROUGH EXPECTED TO MIX DOWN 25 TO 35 MPH WINDS TO THE SOUTHWEST PORTION OF THE CWA DURING TUESDAY AFTERNOON AND EARLY EVENING. SO...WILL ISSUE A WIND ADVISORY. TEMPERATURES WILL COOL TUESDAY COMPARED TO TODAY...ALTHOUGH COLD ADVECTION WILL BE SLOWER TO GET INTO THE SOUTHEAST PART OF CWA...SO LITTLE CHANGE THERE. TEMPERATURES WILL BE NEAR NORMAL ON WEDNESDAY AND THEN A NICE WARM UP ON THURSDAY AS HIGH H5 HEIGHTS AND SOUTHERLY LOW LEVEL WINDS RETURN. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... MUCH UNCERTAINTY IN THE LONG RANGE MODELS...MAINLY WITH AMPLIFICATION OF WAVES MOVING ACROSS NORTH AMERICA. IN GENERAL THE NATIONAL HYDROMET PREDICTION CENTER EXPECTS AN UPPER LEVEL RIDGE TO DOMINATE OVER THE CENTRAL PART OF THE COUNTRY. A FEW SHORTWAVES ARE FORECAST TO MOVE ACROSS NORTH DAKOTA BY THE GFS...NAMELY SATURDAY AFTERNOON/NIGHT TO AFFECT SOUTHWESTERN HALF OF THE STATE AND ANOTHER STRONG LOW TO MOVE ACROSS SOUTH CENTRAL CANADA SUNDAY/MONDAY. THE SATURDAY SYSTEM IS A SMALL SHORTWAVE EMBEDDED IN THE OVERALL NORTHWESTERLY FLOW ALOFT AHEAD OF THE GROWING WESTERN RIDGE...AND ANY CHANCE OF SHOWERS WILL BE SHORT-LIVED AND TIMING OF THIS FEATURE IS VERY SUSPECT THIS FAR OUT IN THE FORECAST PERIOD. THE SUNDAY/MONDAY FEATURE RESEMBLES THE CURRENT (TODAYS) MAP FEATURES AND IS A DRY EVENT FOR NORTH DAKOTA WITH MOST OF THE ENERGY WELL TO THE NORTH IN CANADA. HENCE WILL KEEP THE FORECAST WITH NO MENTION OF PRECIPITATION. SLIGHTLY ABOVE SEASONAL AVERAGE TEMPERATURES WITH HIGHS IN THE 40S AND LOWS IN THE TEENS AND 20S. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY FOR NDZ017-018-031>033-040>045. && JF/JV
Hazardous weather outlook, Nov 13, 2:37 AM MST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 337 AM CST MON NOV 13 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 337 AM CST MON NOV 13 2006 /237 AM MST MON NOV 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.